- An Australian woman, Trish Webster, died after taking a popular weight loss injection.
- Webster had been prescribed Ozempic, a diabetes drug that also causes weight loss.
- Her death certificate cites an acute gastrointestinal illness as the cause, and her husband suspects the weight loss drugs played a role.
An Australian woman, Trish Webster, tragically passed away after using a popular weight loss injection in an attempt to shed pounds before her daughter’s wedding, as reported by 9Now.
Webster had been prescribed Ozempic, a diabetes drug known for its weight loss effects, which she had been taking for five months leading up to her death.
Additionally, she had also taken another weight loss injection called Saxenda, resulting in a total weight loss of 35 pounds.
Throughout this period, Webster experienced constant illness, according to her husband, Roy. On January 16, Roy found her unresponsive and attempted CPR.
He described the distressing scene, stating, “She had a little bit of brown stuff coming out of her mouth and I realized she wasn’t breathing, and started doing CPR. It was just pouring out and I turned her onto the side because she couldn’t breathe.”
Webster’s death certificate attributes her passing to an acute gastrointestinal illness. However, Roy suspects that the weight loss drugs she had been taking played a role in her sudden demise.
He expressed his regret, saying, “If I knew that could happen, she wouldn’t have been taking it.”
Ozempic, originally approved in the United States for diabetes treatment, has gained popularity as a weight loss aid, leading to significant profits for telehealth providers.
Novo Nordisk, the manufacturer of Ozempic, acknowledged that a recurring stomach complication associated with the drug was only reported after widespread usage began.
The U.S. Food and Drug Administration (FDA) received approximately 8,500 reports of gastrointestinal issues related to medications like Ozempic and its concentrated variant, Wegovy, as of late October.
In response, the FDA updated Ozempic’s product information to include warnings about ileus, a condition characterized by a lack of movement in the intestines.
The Therapeutic Goods Administration in Australia is currently investigating the matter and has encouraged individuals with concerns to come forward, according to 9Now.
Trish Webster’s tragic death after using weight loss drugs raises serious concerns about the safety of these medications.
The fact that Ozempic, originally a diabetes drug, is being prescribed for weight loss is alarming.
The manufacturer’s acknowledgement of recurring stomach complications associated with the drug, and the FDA’s update to include warnings about intestinal issues, should have raised red flags.
It is essential that regulators thoroughly investigate this matter and hold the pharmaceutical industry accountable for prioritizing profits over people’s health.
Individuals considering weight loss drugs should exercise caution and consult with medical professionals to make informed decisions about their well-being.
Let us know what you think, please share your thoughts in the comments below.